MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ENDOSCOPE 5.5MM; LAPAROSCOPE, GENERAL

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ENDOSCOPE 5.5MM; LAPAROSCOPE, GENERAL
Model Number MCENDO550
Medical Device Problem Code Fogging (1253)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.(b)(4).
 
Event or Problem Description
The user facility reported to terumo cardiovascular that the lens was foggy.It is unknown when this event occurred, whether the product was changed out, or if there was any effect on the patient or results of the surgery.Due to the unknown information for this event, it is being reported.Terumo continues to attempt to gain more information regarding this event from the user facility.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.Upon further investigation of the reported event, the following information is new and/or changed: d9 (device availability - added date returned to manufacturer) g3 (date received by manufacturer) g6 (indication that this is a follow-up report) h2 (follow-up due to additional information) h3 (device evaluation anticipated by manufacturer - a third follow-up will be submitted upon completion of the investigation and/or submission of new information, thus tcvs references conclusions code 11.) all available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Event or Problem Description
New information received that the event occurred after vein harvesting; therefore, there was no patient involvement.As per the doctor, when they were harvesting the scope from the right side of the leg, it was working fine.The issue happened when they used it on the left side of the leg.The product was not changed out, and the surgery was completed successfully but they still struggled with the foggy scope.There was a delay in the next procedure.Additionally, they were about to use the item again for the new case., the end user tried to all adjustments via camera and anti-fog, manually washed, wiped and dried and sent to ccsd for sterilization but the same result, still foggy and no clear vision.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on march 31, 2022.Upon further investigation of the reported event, the following information is new and/or changed: h6 (identification of evaluation codes 2645, 4582, 3331, 4114, 3224, 3259, 19).Health effect - impact code: 2645 - no patient involvement.Health effect - clinical code: 4582 - no clinical signs, symptoms or conditions.Type of investigation #1: 3331 - analysis of production records.Type of investigation #2: 4114 - device not returned.Investigation findings #1: 3259 - improper physical structure.Investigation findings #2: 3224 - optical problem identified.Investigation conclusions: 19 - cause traced to use.The affected sample was not returned for evaluation.Past product complaints were reviewed for similar issues and possible causes are the product was either dropped or inadvertently struck by an object or excessive force was exerted on the endoscope shaft; this could deflect the shaft and lead to the alteration of the internal lens system.The most likely root cause is improper handling caused the internal lens to break.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Additional Manufacturer Narrative
Type of investigation: 10 - testing of actual/suspected device.The returned sample visually inspected for damage and looked through the endoscope directly to read some print matter.A visual observation of the internal components using a monocular was conducted and was discovered that there was a crack on one of the internal lenses which resulted in a blurry visual field.Improper handling caused the internal lens to break.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
ENDOSCOPE 5.5MM
Common Device Name
LAPAROSCOPE, GENERAL
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
Manufacturer (Section G)
SAME
Manufacturer Contact
jamie quinlan
125 blue ball road
elkton, MD 21921
8002837866
MDR Report Key13966827
Report Number1124841-2022-00075
Device Sequence Number4186920
Product Code GCJ
UDI-Device Identifier00699753018952
UDI-Public(01)00699753018952
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K092789
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMCENDO550
Device Catalogue NumberN/A
Device Lot Number811465
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2022
Supplement Date Received by Manufacturer05/09/2022
06/03/2022
08/05/2022
Initial Report FDA Received Date03/31/2022
Supplement Report FDA Received Date05/20/2022
06/22/2022
08/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/05/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown